Texas, 2025Flash Flood and Dust Storm in Texas, July 8, 2025
July 8, 2025 · NWS EPZ · 3 events in 2 counties and zones
Thunderstorms developed off of the Sacramento Mountains and pushed southwest into the El Paso area. As they did, damaging wind gusts, a dust storm along with flash flooding occurred on the east side of the city.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed off of the Sacramento Mountains and pushed southwest into the El Paso area. As they did, damaging wind gusts, a dust storm along with flash flooding occurred on the east side of the city.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Jul 8, 10:19 AM MST, 5 hours 11 minutes earlier. Its key messages:
- Updated at 1117 AM MDT Tue Jul 8 2025
- Lower grade monsoon conditions expected for the next several days, though northerly flow aloft will favor thunderstorms working into the lowlands in the evenings, especially in southwestern New Mexico.
- Some lowland storms could bring gusty winds and blowing dust as low level moisture becomes limited.
- High temperatures will run about 5 to 10 degrees above normal through the end of the week.
- Uptick in thunderstorm coverage possible Friday and into early next week.
Area forecast discussion, Jul 8, 10:19 AM MST, 5 hours 11 minutes before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
1119 AM MDT Tue Jul 8 2025
...New DISCUSSION, AVIATION, FIRE WEATHER...
.KEY MESSAGES...
Updated at 1117 AM MDT Tue Jul 8 2025
- Lower grade monsoon conditions expected for the next several
days, though northerly flow aloft will favor thunderstorms
working into the lowlands in the evenings, especially in
southwestern New Mexico.
- Some lowland storms could bring gusty winds and blowing dust as
low level moisture becomes limited.
- High temperatures will run about 5 to 10 degrees above normal
through the end of the week.
- Uptick in thunderstorm coverage possible Friday and into early
next week.
&&
.DISCUSSION...
Issued at 1117 AM MDT Tue Jul 8 2025
Today, models are predicting a repeat of yesterdays monsoon
patterns. Conditions are expected to remain relatively calm through
early afternoon. As the day progresses isolated to scattered
storms are expected to develop with the most favorable conditions
being east of the Continental Divide. A weak high pressure will
try to establish itself over the Four Corners area, repressing
some development and will begin pushing moisture out of our CWA
overnight.
Tomorrow is when we will see the atmosphere really
begin to dry out. Isolated thunderstorms and pop-up showers will
be possible due to left over moisture from previous storms, mainly
along the slopes in Otero, Sierra, and Grant counties.
Temperatures will continue to increase again seeing temperatures
in the upper 90s with some areas possibly seeing 100-102 degrees.
As the week progresses the upper high becomes established over the
southern CA area with an W-E elongated ridge axis extending
through the area. Isolated thunderstorms and pop-up showers are
possible for the rest of the week but development will stay
mostly in the mountains. Thursday and Friday will see the highest
temperatures with a possible Heat Advisory being issued for the El
Paso Metro and parts of the Rio Grande River Valley with temps
into the 105-107 range. EC indicates Thu being the hottest while
the GFS shows Fri. Ensemble means both indicate Thu just slightly
cooler than Fri.
As we get into the weekend that High Pressure system will propagate
to off the California Coast while another high becomes established
over the SE CONUS. A weak upper disturbance will move through the
TX Panhandle and allow for an influx of moisture increasing the
chance for thunderstorms. Heading into next week, a weak
trough/low will begin to form over Eastern New Mexico and
Northern Mexico. With the abundance of atmospheric moisture, heavy
rain events may be possible.
&&
.AVIATION...
(18Z TAFS)
Issued at 1117 AM MDT Tue Jul 8 2025
Another replay of yesterday is expected with general P6SM
SCT080-100 SCT-BKN150-200 with scattered mountain and widely
scattered lowland 3-5SM -TSRA BKN040-060 with wind gusts over
40KTS possible. Higher confidence in storms at KDMN, KLRU and KELP
and have kept in PROB30 for 21Z-02Z. Storms will push south of
the area by 04Z with skies gradually clearing overnight.
&&
.FIRE WEATHER...
Issued at 1117 AM MDT Tue Jul 8 2025
Daily thunderstorm chances will continue, especially over the area
mountains but drier air will be filtering in through Friday.
Expect high temperatures on the lowlands to get into the upper 90s
to around 105 by Thursday which will lower RH's into the mid
teens, but the mountains will generally remain in the 20s. Winds
will be on the light side through Thursday and a slightly breezy
day with west to northwest winds for Friday. Moisture starts to
return for the weekend with an uptick in thunderstorm chances and
RH's.
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 76 102 78 104 / 20 10 10 10
Sierra Blanca 69 93 69 96 / 20 10 0 10
Las Cruces 72 99 72 100 / 20 10 10 10
Alamogordo 69 98 72 100 / 30 20 0 10
Cloudcroft 54 75 56 77 / 30 30 0 30
Truth or Consequences 72 100 75 101 / 10 10 10 20
Silver City 63 94 68 95 / 30 40 40 50
Deming 70 102 73 103 / 20 10 30 20
Lordsburg 72 102 73 101 / 20 20 30 20
West El Paso Metro 76 99 78 101 / 20 10 10 10
Dell City 68 96 67 98 / 20 10 0 0
Fort Hancock 74 100 74 103 / 20 10 0 10
Loma Linda 68 92 70 95 / 20 10 0 10
Fabens 74 100 75 104 / 20 10 0 0
Santa Teresa 73 98 75 100 / 20 0 10 10
White Sands HQ 73 99 77 101 / 20 10 10 10
Jornada Range 70 99 72 100 / 20 10 10 20
Hatch 71 102 73 103 / 20 10 20 20
Columbus 74 102 75 103 / 20 0 20 10
Orogrande 71 98 72 98 / 20 10 0 10
Mayhill 59 85 61 89 / 30 30 0 20
Mescalero 58 86 61 89 / 40 30 0 30
Timberon 57 82 57 84 / 20 20 0 20
Winston 61 92 62 94 / 20 30 20 40
Hillsboro 68 99 70 100 / 30 20 30 30
Spaceport 69 98 70 100 / 20 10 10 20
Lake Roberts 57 93 57 95 / 40 50 40 50
Hurley 65 96 68 97 / 30 30 40 40
Cliff 61 99 62 100 / 30 30 40 40
Mule Creek 59 97 60 98 / 30 30 30 30
Faywood 69 95 70 96 / 30 20 30 40
Animas 72 101 74 101 / 30 20 30 20
Hachita 71 101 72 101 / 30 10 30 20
Antelope Wells 71 99 72 99 / 30 20 30 30
Cloverdale 70 95 69 95 / 30 20 40 40
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...None.
&&
FORECASTER...26-Grzywacz
In the hours before
Special weather statement, Jul 8, 2:13 PM MST, 1 hour 17 minutes before
Special Weather Statement
National Weather Service El Paso TX
313 PM MDT Tue Jul 8 2025
NMZ417-427-429-082145-
Southeast Tularosa Basin NM-Otero Mesa NM-
West Central Tularosa Basin/White Sands NM-
313 PM MDT Tue Jul 8 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN OTERO COUNTY THROUGH
345 PM MDT...
At 312 PM MDT, Doppler radar was tracking a cluster of strong
thunderstorms 10 miles south of Orogrande, moving southwest at 20
mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Orogrande and Oro Grande Range Complex.
This includes Highway 54 in New Mexico between mile markers 14 and
32.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3245 10612 3226 10588 3203 10604 3231 10637
TIME...MOT...LOC 2112Z 037DEG 18KT 3223 10608
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
ZASpecial weather statement, Jul 8, 2:14 PM MST, 1 hour 16 minutes before
Special Weather Statement
National Weather Service El Paso TX
314 PM MDT Tue Jul 8 2025
NMZ410-411-427-082145-
Northern Dona Ana County NM-
West Central Tularosa Basin/White Sands NM-
Southern Dona Ana County/Mesilla Valley NM-
314 PM MDT Tue Jul 8 2025
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL DONA ANA COUNTY
THROUGH 345 PM MDT...
At 314 PM MDT, Doppler radar was tracking a strong thunderstorm over
Organ, moving southwest at 5 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
White Sands Missile Range Main Post, Dona Ana, Organ, Talavera, East
Mesa, Northeast Las Cruces, Dripping Springs, Aguirre Springs,
Portions of Organ Mountains Desert Peaks National Monument, Soledad
Canyon, and San Augustin Pass.
This includes the following highways...
Interstate 25 in New Mexico near mile marker 1.
Highway 70 in New Mexico between mile markers 153 and 172.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3253 10658 3245 10641 3223 10654 3241 10681
TIME...MOT...LOC 2114Z 062DEG 5KT 3242 10660
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
ZASpecial weather statement, Jul 8, 2:37 PM MST, 53 minutes before
Special Weather Statement
National Weather Service El Paso TX
337 PM MDT Tue Jul 8 2025
NMZ417-427-429-TXZ419-420-082200-
Southeast Tularosa Basin NM-Otero Mesa NM-
West Central Tularosa Basin/White Sands NM-
Eastern/Central El Paso County TX-
Northern Hudspeth Highlands/Hueco Mountains TX-
337 PM MDT Tue Jul 8 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN OTERO AND
NORTHEASTERN EL PASO COUNTIES THROUGH 400 PM MDT...
At 336 PM MDT, Doppler radar was tracking a strong thunderstorm near
McGregor Range Base, moving southwest at 25 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Chaparral, McGregor Range Base, Hueco Mountain Estates, and Meyer
Range Complex.
This includes Highway 54 in New Mexico between mile markers 3 and 10.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3220 10616 3212 10603 3187 10608 3204 10637
TIME...MOT...LOC 2136Z 037DEG 21KT 3210 10615
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
ZALocal storm report, Jul 8, 2:56 PM MST, 34 minutes before
Preliminary Local Storm Report
National Weather Service El Paso TX/Santa Teresa NM
356 PM MDT Tue Jul 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM Tstm Wnd Gst 2 E Organ 32.43N 106.57W
07/08/2025 M63 MPH Dona Ana NM Mesonet
Mesonet station WSM05 San Agustin Pass 1.6 E
Organ (WSMR).
&&
ALBLocal storm report, Jul 8, 3:04 PM MST, 26 minutes before
Preliminary Local Storm Report
National Weather Service El Paso TX/Santa Teresa NM
404 PM MDT Tue Jul 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM Flash Flood 4 NNW Organ 32.48N 106.61W
07/08/2025 Dona Ana NM Emergency Mngr
NASA EM reports deep water over NASA Rd.
Location Approx.
&&
ALBLocal storm report, Jul 8, 3:05 PM MST, 25 minutes before
Preliminary Local Storm Report
National Weather Service El Paso TX/Santa Teresa NM
405 PM MDT Tue Jul 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM Flash Flood 4 SSW Organ 32.38N 106.61W
07/08/2025 Dona Ana NM Other Federal
For WSMR Meteorology Employee reported
running water over Baylor Canyon Rd, south
of Organ. Location Approx.
&&
ALBEvent by event
1 thunderstorm wind, 1 flash flood, 1 dust storm. Local standard time, as filed.
Thunderstorm Wind, El Paso
- When
- July 8, 3:30 PM MST
- Where
- El Paso County, 2.76 mi N of El Paso
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Social Media
- Coordinates
- 31.820, -106.430
Social Media post of downed powerlines at Ft. Bliss.
Flash Flood, El Paso
- When
- July 8, 3:45 PM MST to 5:00 PM MST
- Where
- El Paso County, 1.17 mi E of El Paso to 1.69 mi ESE of El Paso
- Cause
- Heavy Rain
- Reported by
- Social Media
- Coordinates
- 31.780, -106.410
Social media post in the area showing multiple spots of standing and flowing water on roadways south of the airport.
Dust Storm, Eastern/Central El Paso County
- When
- July 8, 4:00 PM MST to 4:30 PM MST
- Where
- Eastern/Central El Paso County forecast zone
- Reported by
- Social Media
- Coordinates
- 31.769, -106.235 (the zone’s center; the record gives no point)
Post on X showed a dust storm on the east side of El Paso.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Dust Storm
- Blowing dust that reduced visibility to a quarter mile or less.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Debris Flow and Damaging Winds in New Mexico, July 8, 20253 deaths · 2 injured · $50 million · 72 kt wind · 7 events
- Damaging Winds and Lightning Strike in New Jersey, July 8, 20251 death · 55 kt wind · 17 events
- Wildfire in Washington, July 8, 2025$11 million · 1 event
- Hail and Damaging Wind in Kansas, July 8, 2025$2.5 million · 2.5 in hail · 10 events
- Flash Flood and Flood in Illinois, July 8, 2025$400,000 · 2 events
- Hail and Damaging Winds in Oklahoma, July 8, 2025$125,000 · 1.75 in hail · 24 events
- Damaging Wind in Oregon, July 8, 2025$150,000 · 61 kt wind · 1 event
- Damaging Winds in Maryland, July 8, 2025$54,000 · 67 kt wind · 16 events
- Damaging Winds in Virginia, July 8, 2025$55,000 · 50 kt wind · 13 events
- Damaging Winds in Pennsylvania, July 8, 2025$45,000 · 61 kt wind · 9 events
- Damaging Winds and Lightning Strike in Virginia, July 8, 2025$46,000 · 52 kt wind · 8 events
- Hail and Damaging Winds in Oklahoma, July 8, 2025$53,000 · 1 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1275228, 1275226, 1275234.